Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 79, NWS Cheyenne, WY

July 8, 2007Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 8, 2007, 5:19 PM MDT for Scotts Bluff County, Nebraska. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2007, 5:19 PM MDT (23:19 UTC)
Expired
Jul 8, 2007, 5:45 PM MDT
In force
26 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 128 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 5:35 PM MDTHAIL 0.884 Nw Scottsbluff, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
2774 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 082319
SVRCYS
NEC157-082345-
/O.NEW.KCYS.SV.W.0079.070708T2319Z-070708T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT SUN JUL 8 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 545 PM MDT

* AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES NORTHWEST OF SCOTTSBLUFF AIRPORT...OR
  ABOUT 7 MILES NORTHWEST OF SCOTTSBLUFF...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SCOTTSBLUFF AIRPORT BY 540 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4199 10376 4192 10381 4184 10359 4196 10348

$$
2 follow-up statements
000 
WWUS55 KCYS 082323
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
523 PM MDT SUN JUL 8 2007

NEC157-082345-
/O.CON.KCYS.SV.W.0079.000000T0000Z-070708T2345Z/
SCOTTS BLUFF NE-
523 PM MDT SUN JUL 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTH CENTRAL SCOTTS BLUFF COUNTY...

AT 516 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL AND BRIEF HEAVY RAIN.  THIS 
STORM WAS LOCATED 7 MILES NORTHWEST OF SCOTTSBLUFF AIRPORT...OR 
ABOUT 6 MILES NORTH OF SCOTTSBLUFF...MOVING EAST AT 15 MPH.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR 
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. 
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4199 10376 4192 10381 4184 10359 4196 10348

$$
000 
WWUS55 KCYS 082342
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
541 PM MDT SUN JUL 8 2007

NEC157-082351-
/O.EXP.KCYS.SV.W.0079.000000T0000Z-070708T2345Z/
SCOTTS BLUFF NE-
541 PM MDT SUN JUL 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SCOTTS BLUFF
COUNTY EXPIRES AT 545 PM MDT...

THE STORM HAS DECREASED IN INTENSITY AS IT CONTINUES TO MOVE EAST AT 
20 MPH. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. EXPECT 
BRIEF HEAVY RAIN AND PEA SIZE HAIL AS IT MOVES TOWARDS LAKE MINATARE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4199 10376 4192 10381 4184 10359 4196 10348

$$

MG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:24 PM MDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 8, 2:24 PM MDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
224 PM MDT SUN JUL 8 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY.

TONIGHT...PASSAGE OF SHORTWAVE TROUGH AT PEAK HEATING ALONG WITH
UPSLOPE FLOW REGIME EAST OF THE LARAMIE RANGE WILL PROVIDE LIFT
NEEDED FOR SCATTERED TO NUMEROUS THUNDERSTORMS ALONG/EAST OF THE
LARAMIE RANGE...ESPECIALLY WITH DECENT LOW/MID LEVEL MOISTURE IN PLACE.
CONVECTIVE PARAMETERS SUCH AS LOW/MID LEVEL THETA-E
AXII...BUOYANCY...DIRECTIONAL/SPEED SHEAR...STEEP LAPSE RATES
POINT TO SOME OF THE STORMS BECOMING SEVERE THROUGH THIS EVENING
ACROSS THE SPC DAY ONE SLIGHT RISK AREA...WHICH IS WELL PLACED.
STEERING FLOW ALOFT WEAK...THUS SOME HEAVY RAINERS LOOK LIKELY.
EXPECTING CONVECTIVE CLUSTERS SUCH AS MULTICELL CLUSTERS
TO DEVELOP THROUGH THIS EVENING WHICH BOTH NAM/GFS SUGGEST.
BOUNDARY LAYER PROGS SUGGEST AREAS OF LOW CLOUDS LATE TONIGHT
ACROSS OUR SOUTHEAST ZONES.

MONDAY...MORE PRONOUNCED NORTH TO SOUTH ORIENTED LOW/MID LEVEL
THETA-E AXII DEVELOP ALONG THE LARAMIE RANGE. HOWEVER...WARM MID
LEVEL TEMPERATURES ACTING AS A CAPPING INVERSION WILL LIMIT AREAL
THUNDERSTORM COVERAGE IN THE AFTENROON AND EVENING AS IT WILL BE
MORE DIFFICULT TO OVERCOME THE CONVECTIVE INHIBITION...ALSO KNOWN
AS CIN.

MONDAY NIGHT...COLD FRONTAL PASSAGE WILL INTRODUCE A DRIER AIRMASS
INTO OUR NECK OF THE WOODS...FLUSHING OUT MUCH OF THE LOW LEVEL
MOISTURE.

TUESDAY...DRIER AND MORE STABLE AFTERNOON/EVENING IN THE WAKE OF
THE SIGNIFICANT COLD FRONT. LOW/MID LEVEL THETA-E RIDGE AXII WILL
BE SUPPRESSED TO CARBON COUNTY WITH NEGATIVE THETA-E ADVECTION
PROVIDING A DAMPER AND INHIBITING THUNDERSTORMS. PLEASANT AFTERNOON
FOR OUTDOOR WEATHER ENTHUSIASTS WANTING TO ENJOY A BRIEF RESPITE
FROM THE EARLY JULY HEAT.   RUBIN

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
MAIN CHANGE TO THE LONG TERM FORECAST THIS MORNING WAS A WELL
COORDINATED DROP IN HIGH TEMPERATURES...ESPECIALLY FOR THE MIDDLE
OF NEXT WEEK. THIS IS THE PERIOD WHEN MID-LEVEL TEMPERATURES ARE
FORECAST BY THE MEDIUM RANGE MODELS TO SUPPORT SLIGHTLY BELOW NORMAL
TEMPERATURES.

OTHERWISE...THE INHERITED FORECAST CONTINUED TO LOOK REASONABLE
WITH AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE THROUGH THE
PERIOD AS WEAK DISTURBANCES MOVE OVER THE AREA IN NORTHWEST FLOW
ALOFT.

TEMPERATURES WILL GRADUALLY WARM TO NEAR NORMAL VALUES LATE IN THE
WEEK AND THROUGH NEXT WEEKEND AS THE UPPER LEVEL RIDGE SHIFTS EAST
OVER THE AREA AND A THERMAL RIDGE DEVELOPS BENEATH IT. CARPENTER

&&

.AVIATION...SCATTERED TO NUMEROUS THUNDERSTORMS THRUOGH THIS
EVENING...ESPECIALLY ALONG AND EAST OF THE LARAMIE RANGE. SOME
THUNDERSTORMS ALONG/EAST OF THE LARAMIE RANGE WILL LIKELY PRODUCE
LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN THROUGH THIS
EVENING. AREAS OF LOW CLOUDS AND PATCHY FOG DEVELOPING ACROSS
SOUTHEAST ROUTES LATE TONIGHT AND MONDAY MORNING. VFR...EXCEPT
MVFR IN SOME THUNDERSTORMS. LOCALIZED IFR LATE TONIGHT AND MONDAY
MORNING IN FOG AND LOW CLOUDS. VFR ON MONDAY...EXCEPT FOR LOCALIZED
MVFR IN AFTERNOON AND EVENING THUNDERSTORMS.   RUBIN

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...RUBIN
LONG TERM....CARPENTER
Hazardous weather outlook, Jul 8, 9:54 AM MDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
954 AM MDT SUN JUL 8 2007

NEZ001>003-019>021-054-055-WYZ060-066>070-091600-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
954 AM MDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
CONTINUE THROUGH THE EVENING HOURS. THE STORMS WILL BE GENERATED
BY AN APPROACHING WEATHER DISTURBANCE AND LOW LEVEL UPSLOPE FLOW.
SOME OF THE THUNDERSTORMS WILL LIKELY BECOME SEVERE...PRODUCING
LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. MOVEMENT OF
THE STORMS WILL BE EAST AT 20 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EACH
DAY THIS WEEK.  A FEW OF THE STORMS ON MONDAY MAY BE ABLE TO PRODUCE
HAIL AND STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION LOOKS INCREASINGLY LIKELY THIS AFTERNOON AND
EVENING. PLEASE CALL OR SEND REPORTS ABOUT THUNDERSTORMS TO YOUR
NATIONAL WEATHER SERVICE. WE APPRECIATE REPORTS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-061>065-091600-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-
954 AM MDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
THIS EVENING. THE STRONGEST STORMS WILL PRODUCE WIND GUSTS TO 55
MPH...SMALL HAIL AND LOCALLY HEAVY RAIN. STORM MOVEMENT WILL BE EAST
AT 20 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS EACH DAY THIS
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION LOOKS UNLIKELY THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jul 8, 2:21 PM MDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     HAIL             2 N CHEYENNE            41.17N 104.79W
07/08/2007  E0.50 INCH       LARAMIE            WY   PUBLIC

            SPOTTER REPORTED MOSTLY ONE HALF INCH HAIL WITH A FEW
            DIME SIZE.

0210 PM     HAIL             2 W CHEYENNE            41.15N 104.83W
07/08/2007  E0.50 INCH       LARAMIE            WY   OTHER FEDERAL

            ONE-HALF INCH HAIL COVERING GROUND AT WARREN AIR FORCE
            BASE WEATHER. ALSO REPORTED ONE-HALF INCH OF RAINFALL IN
            30 MINUTES ALONG WITH 35 KNOT WIND GUST.

&&

SJC
Local storm report, Jul 8, 2:57 PM MDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
257 PM MDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HEAVY RAIN       5 SSW CHEYENNE          41.08N 104.83W
07/08/2007  E1.00 INCH       LARAMIE            WY   PUBLIC

            ONE INCH RAINFALL REPORTED IN 30 MINUTES.

0255 PM     HAIL             10 N CHEYENNE           41.29N 104.79W
07/08/2007  E0.25 INCH       LARAMIE            WY   PUBLIC

            VERY HEAVY RAINFALL ALSO REPORTED.

&&

SJC
Local storm report, Jul 8, 4:40 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
440 PM MDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     WILDFIRE         17 E WHEATLAND          42.05N 104.63W
07/08/2007                   GOSHEN             WY   EMERGENCY MNGR

            THREE FIRES WERE STARTED BY LIGHTNING. ONE WAS AT 154
            DEER CREEK ROAD...ANOTHER AT 122 DEER CREEK ROAD AND THE
            THIRD WAS AT CHERRY KNOLL.

&&

RUBIN

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.